Kitt & Darren are right in the effect that we cant tell you to take the Effexor nor lead you in any way. However, I feel like your just looking for someone who has had some experiance taking this medication and there is no harm in asking this what so ever.
I have had depression for a long time and have taken many antidepressants over the years. They all have side effects and they all work differently if each one of us due to our own body chemicals. I have been on Effexor XR for almost 3 years now and I take 300mg a day. I know that is a lot but I am on a higher dosage for a duel purpose of it helping raise my blood pressue as I have a medical problem that makes it low.
When my psychiatrist said we were switching to Effexor I was terrified, I worked in mental health and know about these medications, I didnt want to take it either. But I was amazed at how it well it worked for me. For so many years I had been on Zoloft, or Luvox and just felt flat like I had no emotions and with Effexor I dont feel like that. I can laugh, cry, get angry if I feel like it.
Dont get me wrong here my mental health is not all contributed to taking a pill and being all better though. I also have had to work at it by changing my diet and adding in exercise which for me I found is my huge stress reliever and my time to my self. I still do have some days when I am a little down but I wouldnt describe them as depressed but for the most part I am good and it has worked really well for me.
What I would suggest to you is if your having hesitation in filling your prescripiton then perhaps you should talk to your doctor on why he believes that Effexor is going to be a good medication for you. Maybe this will relieve some of your anxiety on taking it. Sometimes when you first start out on a new medication and most especially an antid' you may feel a little odd but those symptoms do clear up and go away as the medication starts to reach its thearputic effect in your body. The most important thing is keep the communication pathway open with your doctor on how your feeling and try to stay as positive as you can while taking it as you are doing what is best for your mental health in the long run. It is difficult in the first as most things in life are but, it will get better....Hang in there.
Keep posting we are always here.
Moderator: Heart & Cardiovascular Disease